Message Boards » General Diet and Weight Loss Help

TOPIC: Stopping Diuretics (fluid pills)...weight gain?

 
Ic_disabled_photos
Topic has been inactive for 30 days or more and images have been disabled.
Display All Images
November 21, 2009 12:20 PM
I've stopped taking my fluid pills that my doctor prescribed for high blood pressure a year or two ago...they were murdering my skin, and I just couldn't take it anymore. My blood pressure has come down over the past 5 months, so hopefully It'll stay in the safe zone without the medication. My question is about weight gain...and what I can expect to happen there. I figure my weight is going to go up due to fluid retention...at least initially...and I'm not looking forward to seeing that on the scale. I'm going to up my water intake a lot...Anyone have any idea how much fluid weight I can expect to gain?
  232091
November 21, 2009 1:10 PM
I don't know how much you should expect, but I would up my H2O intake a ton like you mentioned and it will just flush it out of your body. A female's body is about 55% water, so definitely expect some slight fluctuations that should even out over a few days. I would say 5 pounds max but that is just what I have experienced when going from really salty days to the next few with low sodium (same effect with blood pressure).
  128647
November 21, 2009 1:53 PM
I was retaining water over the last week (even putting weight back on), and then socked 100 oz of water away one day, and BAM, the weight came off. Definitely look at an unreasonable amount of water intake, daily, as your best friend in the coming months!
November 22, 2009 12:17 AM
Thanks ladies. Today I upped my water to 10 cups...which is just about unheard of for me.
  232091
August 7, 2013 6:38 AM
Just curious how your stopping the diuretic went? I'm trying to stip mine at the same time as dieting. I keep gaining pounds in a few days and can't tell what's going on. Suggestions? My bp is fine.

Reply

Message Boards » General Diet and Weight Loss Help

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.